Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

What causes nausea and yellowish urine after an unprotected sex?

DOCTOR OF THE MONTH - Mar 2014
Mar 2014
User rating for this question
Excellent
Answered by
Practicing since : 2001
Answered : 1390 Questions
Question
Hi.i and my husband are not planning any baby so early due to some financial problem.last month in XXXXXXX I had to go through a medicinal abortion under the guidance of a gyno.it was done on 4 th XXXXXXX everything was normal.after a month on 6 th july I got my period.me and my husband had sex pull out method on 10 th that was my 4 th day of period.i had an I pill on 12 th evening.now since two days I m getting symptoms of pregnancy again.my urine is dark yellow in colour.i m feeling vomotish.i am afraid if I m pregnant or not.pls help me out what has happened and what methods I can use.thanks
Posted Wed, 6 Aug 2014 in Pregnancy
 
 
Answered by Dr. Madhuri N Bagde 19 minutes later
Brief Answer:
detailed answer below.

Detailed Answer:
Hello and welcome,

Please do not worry so much.

The symptoms that you are experiencing are not likely due to pregnancy.

If the date of last period was 6th july, the fertile period begins from around 15 july in most cases with regular cycles. So 10th was almost an infertile day. You used the pull out method and then also had the I pill, so there is no chance of pregnancy.

Also pregnancy, even if it is there, does not cause symptoms so early. If there is a pregnancy the baby takes at least 7 days to get attached to the mother and then the hormone levels that produce the pregnancy symptoms rise. So it takes at least 2 weeks after sex and in most cases almost 3-4 weeks before the symptoms arise.

Your current symptoms are more likely due to the I pill and they are very common after its use. So drink plenty of fluids and eat a balanced diet with lots of fruits to help you deal with them. A tablet like ondansetron will help control the vomiting.
The pill also causes irregular periods so you may experience this in this cycle.

Another thing is the dark urine. This may be due to a liver dysfunction that is known to occur after I pill or may be unrelated to it. Just check to see if your eyes and skin look yellow. If the yellow urine persists then you will need to see a doctor and get blood tested for liver dysfunction.

So do not worry. If you are still worried about pregnancy, get a urine pregnancy test done around 3 weeks after the date of sex to rule it out.

This is most likely the I pill causing side effects and anti vomiting medicines will most likely solve the issue.

Hope this satisfies your query.
Thanks for using HCM.     
Feel free to ask any more questions that you may have.
Dr Madhuri Bagde
Consultant Obstetrician and Gynecologist
Above answer was peer-reviewed by
 
Follow-up: What causes nausea and yellowish urine after an unprotected sex? 42 minutes later
Means its 100% sure that its not because of pregnancy its because of I pill.what changes can I see in my next menstruation cycle.and what can be the situations when I can need to go to a doc.
 
 
Answered by Dr. Madhuri N Bagde 5 hours later
Brief Answer:
Most likely the I pill.

Detailed Answer:
Hello and welcome back,

If you say 100% then I do not think anyone can give that guarantee because medicine is not an exact science. There are so many variations. When we give an advice it is based on studies that have been conducted and how the majority of the cases behave.

In your case, the likelihood of pregnancy is negligible. But I cannot say it is zero cause if you are one of the rarest of rare then I may be wrong. So please do not go into these ramifications now. This is the reason I suggested a pregnancy test after 3 weeks so that pregnancy will be ruled out.

Now about menstrual changes. Many women get a period earlier than expected. Some get delayed period. The delay varies form a few days to 2-3 weeks. Some may have a normal period on the regular date but these are rare. The bleeding may also be variable from normal to light to heavy.

As of now I do not think that you need to do anything. Just wait for 3 weeks and get a pregnancy test done. Meanwhile use other contraception like condom. If the test is negative then wait for your period for another 3 weeks. If it is still absent then you may need to see a doctor. I do not think that this will happen. Most likely you will get a period before that.

So please do not worry and do not think about it so much.

Have a nice day and feel free for any further queries.

Take care.
Dr Madhuri
Above answer was peer-reviewed by
 
Follow-up: What causes nausea and yellowish urine after an unprotected sex? 38 hours later
Hello Dr.Bagde thanks for all your help and support. I would like to ask one more que.if in any case after some weeks the pregnancy test results comes positive then what shoud I do.because my gyno is a family doc and my mother in law wont allow me dis for the second time.but me and my husband are not rdy for baby right now.we even hav not completed one year of our marriage. so after seeing my past abortion details whay would you suggest me.or what can I do not to hav dis baby without knowing my in laws.thanks.
 
 
Answered by Dr. Madhuri N Bagde 1 hour later
Brief Answer:
Answer below.

Detailed Answer:
Hello and welcome back,

I understand your problem.

As of now, the only way out is a medical abortion using pills. Pills can be taken till 7 weeks of pregnancy. In your case as the contact was on 4th, the urine pregnancy test must be done on 25th to check for pregnancy [ better do it on 27-30 for better results]. If it is negative, there are no worries. If it is positive [ extremely rare chance] then you can take drugs for medical termination of pregnancy after consulting and examintion by a gynecologist. You can approach someone other than your family doctor.

I also suggest a better and safer as well as more effective method like contraceptive pills, condoms, injections for ensuring ongoing contraception as they are much safer than abortions.

So please do not worry, you are not likely to be pregnant.

Take care.

Hope this satisfies your query.
Thanks for using HCM.     
Feel free to ask any more questions that you may have.
Dr Madhuri Bagde
Consultant Obstetrician and Gynecologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor